Alert archive / Georgia / Special Weather Statements in 2023

Special Weather Statement, NWS Atlanta, GA

July 1, 2023Dooly County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 1, 2023, 9:05 PM EDT for Dooly County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2023, 9:05 PM EDT (01:05 UTC)
Expired
Jul 1, 2023, 9:30 PM EDT
In force
25 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Dooly County, GA

The radar

The Robins AFB radar (KJGX), 83 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2023-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1290 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2023-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1290 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1328 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

751 
WWUS82 KFFC 020105
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
905 PM EDT Sat Jul 1 2023
 
GAZ104>106-020130-
Crisp GA-Dooly GA-Sumter GA-
905 PM EDT Sat Jul 1 2023

...Strong thunderstorms will impact portions of Dooly, southeastern
Sumter and northern Crisp Counties through 930 PM EDT...

At 905 PM EDT, a line of strong thunderstorms was along a line
extending from near Flint River Wma to near Byromville to near
Tippettville, and moving south at 15 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to 
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects.

Locations impacted include...
Cordele, Vienna, Byromville, Pinehurst, Lilly, Cobb, East Crisp,
Georgia Veterans Memorial St Pk, Richwood, Flint River Wma, Hatley,
Drayton and Tremont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3197 8380 3193 8401 3215 8403 3226 8387
      3210 8362 3200 8361 3188 8361
TIME...MOT...LOC 0105Z 349DEG 15KT 3216 8395 3222 8386 3210 8368 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 1, 7:49 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 1, 7:49 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
749 PM EDT Sat Jul 1 2023

...New 00Z Aviation Discussion...

.SHORT TERM...
(This afternoon through Sunday)
Issued at 251 PM EDT Sat Jul 1 2023

Current radar loop shows showers and thunderstorms beginning to
pop across N GA this afternoon. These showers are associated with
a short wave moving East to Southeast across TN/Northern AL. With
NW flow over the area these storms will continue to move SE
fairly similar to yesterdays storm event. With plenty of moisture
in the atmosphere, Temps in the 90s, and SB capes ranging from
3000 to 6000 j/kg range we may be in store for some very strong
to severe storms as they move into central GA later this
afternoon/evening. Looks like the biggest threats will be strong
gusty winds, frequent lightning, and some hail. Shear values are
very low with this pattern so not expecting any tornadic threats.
These storms should weaken and diminish after sunset but with
continues NW Flow and another wave expected Sunday we could be
seeing another day of afternoon storms tomorrow.

Sunday has potential to be even warmer as the main upper level
ridge continues to shift east. Heat indices are again expected to
get up into the 100 to 110 range across the area so will continue
with the current heat advisory through Sunday evening.

01

&&

.LONG TERM...
(Monday morning through next Friday)
Issued at 251 PM EDT Sat Jul 1 2023

Long term begins Sunday evening with an upper level ridge centered
over the area beginning to break down giving way to zonal flow.
Generally west to southwesterly flow, warm temperatures and
dewpoints in the upper 70's will be common through the long term.
Given the warm temperatures and abundant moisture, diurnally driven
convection will be possible each afternoon and evening as weak
disturbances traverse the main flow with a focus across north GA
where a stalled frontal boundary will linger. While rain chances
remain in the forecast each day, rain will be hit or miss for most
locations resulting in 5 day rainfall totals of under an inch. In
term of severe weather the risk remains low at this time a rumble of
thunder is likely with a few storms becoming strong.

High temperatures in the 90s will be common each day through Friday
with lows barely falling into the upper 60s and 70s. Heat indices
of 100F-108F degrees will also be common across central GA Monday
through Thursday.

Friday/Saturday...a weak mid level troughs begin to impact the
region. In response to the aforementioned trough moving towards
the Deep South from the west heights will fall as southerly flow
deepens and begins to advect more moisture into the area. Pws of
over an inch and a half will remain common across the FA. This set
up will promote an increased in showers and thunderstorms along
and ahead of a weak cold front. Some of these storms could become
strong to severe. frontal boundary begins to move into NW GA. As
the day progresses and the front moves eastward precip will
increase. SBCAPEs remain modest for this set up and only encroach
upon our southern counties. Have included a mention of thunder
starting Thursday afternoon through Friday from Macon southward.

28

&&

.AVIATION...
(00Z TAFS)
Issued at 738 PM EDT Sat Jul 1 2023

TSRA/precip has evaded ATL up until now, but cannot rule out
lightning and gusts to 25-30kts through 02-03Z. Expect VFR conds
to continue for the majority of the TAF pd. Metro TAF sites may
see a pd of low- MVFR to IFR cigs around daybreak forced by heavy
precip this evening, but fairly low confidence. TSRA chcs will
pick back up tomorrow afternoon/evening, with best window
currently looking like 20-01Z. Winds likely to go CALM/VRB
overnight, picking up out of the W/SW at less than 7kts by 09-10Z.

//ATL Confidence...00Z Update...
Medium confidence morning cigs and TSRA timing.
High confidence all other elements.

96

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  95  73  93 /  30  20  30  40
Atlanta         73  95  75  92 /  30  30  30  50
Blairsville     67  89  66  85 /  30  40  40  50
Cartersville    72  96  71  91 /  30  40  30  50
Columbus        75  98  76  95 /  20  30  30  50
Gainesville     72  93  73  91 /  30  40  40  40
Macon           73  98  75  96 /  20  30  30  50
Rome            72  96  73  91 /  30  40  30  50
Peachtree City  72  96  73  93 /  30  30  20  50
Vidalia         75  97  76  97 /  20  20  20  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until midnight EDT Sunday night for GAZ001>005-011-
012-019>025-027-030>039-041>062-066>076-078>086-089>098-102>113.

&&

SHORT TERM...01
LONG TERM....28
AVIATION...96
Hazardous weather outlook, Jul 1, 6:59 PM EDT, 2 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
659 PM EDT Sat Jul 1 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-022300-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
659 PM EDT Sat Jul 1 2023

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Tonight...

Scattered to numerous thunderstorms are expected across central
and portions of north Georgia this evening. The primary threat
with any stronger storms that form will be damaging wind gusts,
hail, frequent lightning, and isolated flash flooding from heavy
rainfall.

A Heat Advisory is in effect for much of north and central Georgia
today, with heat index values of as high as 105 being observed.
If spending time outdoors, be sure to stay hydrated, wear
lightweight clothing, and take plenty of time to rest.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Hot and humid conditions will lead to elevated heat index values
between 100-110 degrees across portions of the forecast area from
Sunday through Thursday. A Heat Advisory is in effect for the
majority of north and central Georgia from 8AM Saturday through
midnight Sunday.

Additionally, scattered to numerous afternoon and evening
thunderstorms are possible each day Sunday through Thursday. Some
storms may become strong to severe with damaging wind gusts,
large hail, frequent lightning, and locally heavy rainfall
leading to isolated flash flooding being the primary hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Local storm report, Jul 1, 8:55 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
855 PM EDT Sat Jul 1 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     Tstm Wnd Dmg     2 ENE Youth             33.80N 83.83W
07/01/2023                   Walton             GA   Emergency Mngr

            Tree down on a car near the intersection of
            Broadnax Mill Rd and Youth Monroe Rd.

&&

SK
Local storm report, Jul 1, 8:58 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
858 PM EDT Sat Jul 1 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     Tstm Wnd Dmg     1 N Campton             33.89N 83.72W
07/01/2023                   Walton             GA   Emergency Mngr

            Powerlines down along GA HWY 11 near Eliza
            Doster Rd.

&&
Special weather statement, Jul 1, 8:58 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
858 PM EDT Sat Jul 1 2023

GAZ090-102-020130-
Chattahoochee GA-Stewart GA-
858 PM EDT Sat Jul 1 2023

...A strong thunderstorm will impact portions of south central
Chattahoochee and northern Stewart Counties through 930 PM EDT...

At 858 PM EDT, a strong thunderstorm was near Louvale, or 9 miles
southwest of Cusseta, moving southeast at 15 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Charles, Brooklyn, Jamestown/South Fort Moore, Renfroe, Louvale and
Providence Canyon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3217 8502 3220 8496 3221 8498 3222 8498
      3222 8493 3224 8491 3225 8492 3226 8489
      3228 8492 3230 8485 3221 8464 3219 8464
      3218 8463 3217 8464 3201 8489
TIME...MOT...LOC 0058Z 311DEG 11KT 3220 8490

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Local storm report, Jul 1, 9:00 PM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
900 PM EDT Sat Jul 1 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     Tstm Wnd Dmg     2 E Jersey              33.71N 83.76W
07/01/2023                   Walton             GA   Emergency Mngr

            Powerlines down along H D Atha Rd between
            Jersey Social Circle Rd and Penland Rd.

&&
Special weather statement, Jul 1, 9:03 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
903 PM EDT Sat Jul 1 2023

GAZ078-079-089>091-020130-
Chattahoochee GA-Harris GA-Marion GA-Talbot GA-Muscogee GA-
903 PM EDT Sat Jul 1 2023

...A strong thunderstorm will impact portions of northwestern Marion,
northeastern Muscogee, northeastern Chattahoochee, southwestern
Talbot and southeastern Harris Counties through 930 PM EDT...

At 903 PM EDT, a strong thunderstorm was over Baughville, or 9 miles
west of Talbotton, moving southeast at 30 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Waverly Hall, Junction City, Geneva, Upatoi, Ellerslie, Box Springs,
Marion Estates, Juniper, Eelbeck/West Fort Moore, Baughville and
Olive Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3265 8485 3273 8468 3259 8446 3244 8456
      3243 8475
TIME...MOT...LOC 0103Z 321DEG 24KT 3263 8470

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 1, 9:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
905 PM EDT Sat Jul 1 2023

GAZ104>106-020130-
Crisp GA-Dooly GA-Sumter GA-
905 PM EDT Sat Jul 1 2023

...Strong thunderstorms will impact portions of Dooly, southeastern
Sumter and northern Crisp Counties through 930 PM EDT...

At 905 PM EDT, a line of strong thunderstorms was along a line
extending from near Flint River Wma to near Byromville to near
Tippettville, and moving south at 15 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Cordele, Vienna, Byromville, Pinehurst, Lilly, Cobb, East Crisp,
Georgia Veterans Memorial St Pk, Richwood, Flint River Wma, Hatley,
Drayton and Tremont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3197 8380 3193 8401 3215 8403 3226 8387
      3210 8362 3200 8361 3188 8361
TIME...MOT...LOC 0105Z 349DEG 15KT 3216 8395 3222 8386 3210 8368

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:03 PM EDTSevere Thunderstorm WarningFFCMadison, Oglethorpe27 min
Jul 1, 8:13 PM EDTSpecial Weather StatementFFCStewart32 min
Jul 1, 8:20 PM EDTSevere Thunderstorm WarningFFCClarke, Oglethorpe25 min
Jul 1, 8:26 PM EDTSpecial Weather StatementFFCHarris, Muscogee34 min
Jul 1, 8:32 PM EDTSpecial Weather StatementFFCOglethorpe28 min
Jul 1, 8:44 PM EDTSpecial Weather StatementFFCOglethorpe31 min
Jul 1, 8:58 PM EDTSpecial Weather StatementFFCStewart32 min
Jul 1, 9:03 PM EDTSpecial Weather StatementFFCTalbot27 min
Jul 1, 9:22 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Sumter23 min
Jul 1, 9:45 PM EDTSpecial Weather StatementFFCCrisp30 min
Jul 1, 9:58 PM EDTSpecial Weather StatementFFCWilkinson32 min
Jul 1, 10:16 PM EDTSpecial Weather StatementFFCPeach29 min
Jul 1, 10:31 PM EDTSpecial Weather StatementFFCWilkinson29 min
Jul 2, 3:09 PM EDTSpecial Weather StatementFFCCarroll36 min
Jul 2, 3:20 PM EDTSpecial Weather StatementFFCDade25 min
Jul 2, 3:25 PM EDTSevere Thunderstorm WarningFFCDade, Walker35 min
Jul 2, 3:55 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker35 min
Jul 2, 3:59 PM EDTSpecial Weather StatementFFCCoweta31 min
Jul 2, 4:03 PM EDTSevere Thunderstorm WarningFFCDade, Walker42 min
Jul 2, 4:19 PM EDTSpecial Weather StatementFFCChattooga, Floyd26 min
Jul 2, 4:27 PM EDTSevere Thunderstorm WarningFFCChattooga, Dade, Walker33 min
Jul 2, 4:29 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker, Whitfield31 min
Jul 2, 4:32 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd28 min
Jul 2, 4:34 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas, Fulton41 min
Jul 2, 4:47 PM EDTSevere Thunderstorm WarningFFCChattooga13 min
Jul 2, 4:50 PM EDTSevere Thunderstorm WarningFFCCatoosa, Whitfield10 min
Jul 2, 4:51 PM EDTSevere Thunderstorm WarningFFCMurray, Whitfield9 min
Jul 2, 4:59 PM EDTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Fannin, Murray, Walker, Whitfield46 min
Jul 2, 5:02 PM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Gordon43 min
Jul 2, 5:05 PM EDTSpecial Weather StatementFFCGwinnett25 min
Jul 2, 5:17 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson43 min
Jul 2, 5:26 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Gordon, Murray, Whitfield49 min
Jul 2, 5:33 PM EDTSpecial Weather StatementFFCForsyth27 min
Jul 2, 5:45 PM EDTSevere Thunderstorm WarningFFCBartow, Fannin, Gilmer, Gordon, Murray, Pickens and 2 more45 min
Jul 2, 5:56 PM EDTSpecial Weather StatementFFCGwinnett34 min
Jul 2, 6:03 PM EDTSpecial Weather StatementFFCForsyth, Hall27 min
Jul 2, 6:16 PM EDTSevere Thunderstorm WarningFFCForsyth, Gwinnett, Hall, Jackson44 min
Jul 2, 6:18 PM EDTSpecial Weather StatementFFCHarris27 min
Jul 2, 6:24 PM EDTSevere Thunderstorm WarningFFCDawson, Fannin, Gilmer, Hall, Lumpkin, Pickens and 3 more36 min
Jul 2, 6:25 PM EDTSpecial Weather StatementFFCStewart35 min
Jul 2, 6:32 PM EDTSpecial Weather StatementFFCCherokee28 min
Jul 2, 6:44 PM EDTSevere Thunderstorm WarningFFCBarrow, Jackson16 min
Jul 2, 6:54 PM EDTSevere Thunderstorm WarningFFCBanks, Barrow, Gwinnett, Hall, Jackson51 min
Jul 2, 6:59 PM EDTSpecial Weather StatementFFCTowns, Union, White31 min
Jul 2, 7:02 PM EDTSpecial Weather StatementFFCCherokee28 min
Jul 2, 7:04 PM EDTSpecial Weather StatementFFCChattahoochee, Stewart26 min
Jul 2, 7:22 PM EDTSevere Thunderstorm WarningFFCMadison53 min
Jul 2, 7:30 PM EDTSevere Thunderstorm WarningFFCMeriwether, Troup30 min
Jul 2, 7:40 PM EDTSpecial Weather StatementFFCMuscogee35 min
Jul 2, 7:43 PM EDTSpecial Weather StatementFFCTalbot32 min
Jul 2, 7:44 PM EDTSpecial Weather StatementFFCTaylor31 min
Jul 2, 7:53 PM EDTSpecial Weather StatementFFCHarris37 min
Jul 2, 7:55 PM EDTSpecial Weather StatementFFCWalton35 min

Nearby

Special Weather Statements in Georgia, 2023Every special weather statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.